Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 241, NWS Nashville, TN

August 14, 2005Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2005, 8:30 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 8:30 PM CDT (01:30 UTC)
Expired
Aug 14, 2005, 9:00 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3194 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 150130
SVROHX
TNC037-189-150200-
/O.NEW.KOHX.SV.W.0241.050815T0130Z-050815T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DAVIDSON COUNTY IN TENNESSEE
  NORTHWESTERN WILSON COUNTY IN TENNESSEE
  
* UNTIL 900 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKEWOOD...OR ABOUT 10
  MILES EAST OF NASHVILLE...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT JULIET BY 840 PM CDT
  BELINDA CITY BY 850 PM CDT
  8 MILES WEST OF LEBANON BY 900 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3631 8637 3631 8632 3618 8629 3612 8665
      3630 8670 3623 8660 3631 8654 3628 8654
      3627 8650 3633 8644 3630 8639 3634 8635

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:00 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 14, 3:00 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT SUN AUG 14 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING LL FRONTAL BOUNDARY RUNNING FROM THE SOUTHERN
OH VALLEY DOWN INTO THE CENTRAL PLAINS. WEAK CONVECTIVE BOUNDARY
ALSO SHOWING UP JUST NORTH OF THE CWA. AIRMASS NEAR/ABOVE H8
LITTLE DRIER TODAY ON 12Z RAOB THUS DESPITE WEAK UL TROF TROUGH
OVER THE VICINITY...CONVECTION MUCH LESS WIDESPREAD THAN YESTERDAY.

LL FRONTAL BOUNDARY EXPECTED TO DROP LITTLE FURTHER SOUTH TONIGHT
BUT LOOKS TO REMAIN JUST NORTH/WEST OF THE CWA. THERE SEEMS TO
BE SOME QUESTION HOW FAR SOUTH IT WILL COME ON MONDAY BUT ALL MODELS
ARE SHOWING AN AFTERNOON WIND SHIFT NORTH. THIS MAY BE RESULT OF
VERY WEAK PRE-FRONTAL BOUNDARY AS THERE IS LITTLE IMPACT ON
TEMPS/DEWS.

WEAK WAVE ALONG THE FRONT PROGGED TO BRIEFLY CLOSE OFF MONDAY
AFTERNOON/EVENING...PULLING MAIN BOUNDARY BACK NORTH SOME MONDAY
NIGHT.

CWA WILL REMAIN IN WARM/UNSTABLE SECTOR THROUGH TUESDAY MORNING
AND WITH FRONT MEANDERING IN THE IMMEDIATE VICINITY...WILL CONTINUE
COMBO OF CHANCE/SLIGHT CHANCE THROUGHOUT...LEANING HIGHER POPS
NORTHWEST.

ON TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY GETS A DECENT PUSH
SOUTHWARD FROM SHORTWAVE TURNING ML/UL FLOW MORE NORTHWEST. A
GOOD AMOUNT OF DEEPER MOISTURE IS EXPECTED TO COLLECT ACROSS THE
AREA AS BOUNDARY/UL SHORTWAVE MOVE INTO/OVER THE CWA. THUS...HAVE
UPPED POPS ACROSS THE BOARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  93  73  89 /  30  40  40  50
CLARKSVILLE  73  91  71  88 /  40  40  40  50
CROSSVILLE   67  86  68  83 /  30  40  30  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 14, 5:30 AM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN AUG 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
STRONG HEATING ACROSS MIDDLE TENNESSEE TODAY WILL SET THE STAGE FOR
SCATTERED THUNDERSTORMS. OUTFLOW BOUNDARIES COULD MOVE SOUTH FROM
BROADER CONVECTION IN THE OHIO VALLEY...WITH A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE. THE BEST CHANCE OF
SEVERE THUNDERSTORMS LIES NORTH OF A LINE FROM CELINA...TO
NASHVILLE...TO A CAMDEN LINE. DAMAGING WINDS AND HEAVY RAINFALL
ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE
BELOW SEVERE LEVELS AT THIS TIME. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THIS
AFTERNOON AND EVENING.

04

In the hours before

Local storm report, Aug 14, 7:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 N MOUNT JULIET        36.26N 86.52W
08/14/2005                   WILSON             TN   TRAINED SPOTTER

            TREES DOWN NEAR CEDAR CREEK ON OLD HICKORY LAKE

&&

31
Local storm report, Aug 14, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
824 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     5 SW CROSS PLAINS       36.49N 86.74W
08/14/2005                   ROBERTSON          TN   TRAINED SPOTTER

            ROOF DAMAGE...TREES DOWN

&&

MCDANIEL
Local storm report, Aug 14, 8:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     LEBANON                 36.21N 86.32W
08/14/2005                   WILSON             TN   LAW ENFORCEMENT

            TREES DOWN ON BENDER FERRY ROAD MT JULIET...TREE DOWN ON
            COLES FERRY ROAD

&&

MCDANIEL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:18 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson27 min
Aug 14, 7:22 PM CDTSevere Thunderstorm WarningOHXRobertson23 min
Aug 14, 7:57 PM CDTSevere Thunderstorm WarningOHXWilson33 min
Aug 14, 8:09 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale36 min
Aug 15, 2:20 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson40 min
Aug 15, 2:52 PM CDTSevere Thunderstorm WarningOHXSumner23 min
Aug 15, 3:01 PM CDTSevere Thunderstorm WarningOHXTrousdale, Wilson29 min
Aug 15, 3:06 PM CDTSevere Thunderstorm WarningOHXWilson39 min
Aug 15, 4:19 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys26 min
Aug 15, 4:23 PM CDTSevere Thunderstorm WarningOHXFentress34 min
Aug 15, 4:40 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Aug 15, 4:42 PM CDTSevere Thunderstorm WarningOHXDickson33 min
Aug 15, 5:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson32 min
Aug 15, 5:35 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.